Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 133, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 16, 2007, 6:46 PM EDT for Guilford County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2007, 6:46 PM EDT (22:46 UTC)
- Expired
- Jun 16, 2007, 7:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Guilford County, NC
The radar
The Roanoke radar (KFCX), 114 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:22 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 16, 5:22 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT SAT JUN 16 2007
.SYNOPSIS...
A WEAK APPALACHIAN LEE SURFACE TROUGH WILL REMAIN OVER THE
WESTERN PIEDMONT THIS EVENING. A RIDGE OF HIGH PRESSURE ALOFT WILL
EXPAND ACROSS THE SOUTHEASTERN STATES SUNDAY THROUGH MID WEEK. A
WEAK COLD FRONT WILL APPROACH FROM THE NORTH ON WEDNESDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
THE MID AND UPPER LEVEL LOW THAT HAS BEEN A PERSISTENT FEATURE
NEAR THE MID ATLANTIC COAST THIS PAST WEEK WAS FINALLY PULLING
AWAY TO THE NORTHEAST TODAY. THE SKIES WERE SLOW TO CLEAR THIS
MORNING WHICH HAS KEPT THE TEMPERATURES FROM RISING WELL INTO THE
80S THIS AFTERNOON. THIS ALSO LIMITED INSTABILITY DURING MAX
HEATING THIS AFTERNOON AS ONLY ISOLATED THUNDERSTORMS HAVE BEEN
ABLE TO DEVELOP AS OF 515 PM.
INCREASING SUBSTANCE ALOFT AND ONLY MARGINAL INSTABILITY ARE
WORKING AGAINST CONVECTIVE INITIATION LATE THIS AFTERNOON. THERE
IS ONE FINAL WEAK VORTICITY MAXIMUM IN THE NW-N FLOW ALOFT...
ASSOCIATED WITH THE EXITING UPPER LOW... THAT MAY HELP CONTINUE
INITIATE ISOLATED CONVECTION WELL INTO THE EVENING... ESPECIALLY
N-E AREAS.
HOWEVER... POP WILL BE LOWERED TO 15 (SLIGHT CHANCE) FOR THE
EVENING... AS COVERAGE IS EXPECTED TO BE LIMITED. SKIES WILL
BECOME CLEAR OVERNIGHT... WITH 60-65 EXPECTED BY DAYBREAK. -BADGETT
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
MAINLY A TEMPERATURE FORECAST BEYOND TONIGHT AS STRONG UPPER
RIDGING WILL KEEP US MAINLY CLEAR THROUGH MONDAY. HIGHS SUNDAY
WILL CREEP UP TO 90...MAYBE A COUPLE OF DEGREES HIGHER IN THE
SOUTH AND EAST. THICKNESSES HIT 1430 METERS ON MONDAY WHICH
CORRESPONDS TO NEAR TRIPLE DIGITS. WILL MAKE ONLY MINOR
CLIMATOLOGICAL ADJUSTMENTS UPWARDS AT THIS TIME...WHICH WILL GIVE
A RANGE FROM 93 NORTHWEST TO 97 IN THE SOUTHEAST.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
TUE NIGHT-WED...MODELS ARE IN BETTER AGREEMENT NOW THAN YESTERDAY...
SHOWING A WEAKENING TROUGH ALOFT MIGRATING EAST FROM THE TENNESSEE
VALLEY AND A SURFACE TROUGH WITH A MODEST AMOUNT OF MOISTURE POOLING
OVER THE AREA WED. THIS MAY SERVE AS OUR BEST...THOUGH STILL SMALL
CHANCE FOR ANY RAINFALL DURING THE WEEK. TEMPERATURES SHOULD
AVERAGE 2-4 DEG ABOVE NORMALS WITH LOWS 67-71 AND HIGHS 87-91.
WED NIGHT-FRI...HEIGHTS ALOFT CONTINUE TO LOWER ALONG THE EAST
COAST. THIS ALLOWS A WEAK COLD FRONT TO SLIP SOUTH FROM THE UPPER
OHIO VALLEY AND DIFFUSE OVER THE AREA. THE LOWERING PRESSURE WILL
MAINTAIN INSTABILITY BUT THE AIRMASS SHOWS DRYNESS SUGGESTING THAT
DIURNAL TSTMS WILL REMAIN ISOLATED. LITTLE CHANGE IS EXPECTED IN
THE DIURNAL TEMPERATURE RANGE.
FRI NIGHT-SAT...AN UPPER TROUGH AXIS STRENGTHENS OVER NEW ENGLAND
WHILE A NORTHERN STREAM RIDGE EDGES EAST FROM THE NORTHERN PLAINS.
THIS PUSHES A SURFACE HIGH PRESSURE SOUTHEAST FROM THE GREAT LAKES
REGION WITH NORTHERN STREAM AIR FILTERING INTO THE AREA BY SAT.
HIGHS 86-90. -RFG
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
A LAGGING SHORT WAVE ALOFT ROUNDING THE DEPARTING UPPER LOW OFF
THE COAST WILL HELP GENERATE ISOLATED TSTMS WITH BRIEF CONDITIONS
BELOW VFR POSSIBLE AT AREA AIRPORTS UNTIL NIGHTFALL. OTHERWISE SCT
TO BKN STRATOCU WITH BASES 3 TO 6 THSD FT ARE EXPECTED THROUGH
THIS EVENING...CLEARING OVERNIGHT. ON SUN... VSBY MAY LOWER TO
MVFR AROUND DAYBREAK...OTHERWISE VFR AS HIGH PRESSURE EXPANDS OVER
THE AREA.
THE HIGH PRESSURE RIDGE CONTINUES TO BUILD OVER THE AREA THROUGH
MONDAY WITH A WARM AND RELATIVELY DRY AIRMASS PROVIDING VFR
CONDITIONS THROUGH TUE NIGHT. FOR WED...A DIFFUSE FRONTAL BOUNDARY
AND ASSOCIATED PRESSURE TROUGH MAY GENERATE MVFR CONDITIONS IN SCT
SHOWERS AND TSTMS. LINGERING WEAK FLOW AT THE SOUTHERN PERIPHERY OF
GREAT LAKE HIGH PRESSURE AND A SHALLOW AIRMASS BOUNDARY MAY INVITE
MVFR OR IFR VSBY IN EARLY MORNING FOG THU AND FRI. OTHERWISE... VFR
CONDITIONS ARE EXPECTED.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...BADGETT
NEAR TERM...BADGETT/MLM
SHORT TERM...MLM
LONG TERM...RFG
AVIATION...HARTFIELDHazardous weather outlook, Jun 16, 12:50 PM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1250 PM EDT SAT JUN 16 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-171700- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1250 PM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE IN CENTRAL NORTH CAROLINA LATE TODAY. STORMS WILL MOVE FROM NORTHWEST TO SOUTHEAST AT 15 TO 20 MPH. THE MAIN THREAT OF SEVERE WEATHER IS LARGE HAIL IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEEK SHELTER AT THE FIRST SOUND OF THUNDER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WITH TEMPERATURES APPROACHING UPPER 90S AND INCREASING HUMIDITY LEVELS... HEAT STRESS MAY BECOME A FACTOR ON MONDAY. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR SPOTTER NETWORK ACTIVATION IS NOT EXPECTED. RFG
In the hours before
Special weather statement, Jun 16, 4:22 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 422 PM EDT SAT JUN 16 2007 NCZ027-043-162100- NASH-WILSON- 422 PM EDT SAT JUN 16 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH AND WILSON COUNTIES THROUGH 515 PM EDT... AT 422 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NEW HOPE...OR ABOUT 8 MILES SOUTH OF NASHVILLE...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE NEW HOPE... ELM CITY... AND WILSON. PEA TO MARBLE SIZE HAIL AND STRONG WIND GUSTS OVER 30 MPH MAY OCCUR WITH THESE THUNDERSTORMS. GIH
Special weather statement, Jun 16, 5:10 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 510 PM EDT SAT JUN 16 2007 NCZ043-162200- WILSON- 510 PM EDT SAT JUN 16 2007 ...STRONG THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS WILSON COUNTY THROUGH 600 PM EDT... AT 510 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER ELM CITY...OR ABOUT 14 MILES SOUTH OF ROCKY MOUNT...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE WILLBANKS... SARATOGA... HIGHWAY 264... AND STATE ROAD 121. HAIL UP TO ONE HALF INCH IN DIAMETER... STRONG WIND GUSTS OVER 30 MPH... AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. GIH
Special weather statement, Jun 16, 6:14 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 614 PM EDT SAT JUN 16 2007 NCZ021-022-162315- FORSYTH-GUILFORD- 614 PM EDT SAT JUN 16 2007 ...STRONG THUNDERSTORMS WILL MOVE INTO FORSYTH AND GUILFORD COUNTIES FROM THE NORTH BEFORE 8 PM... AT 614 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF RURAL HALL...MOVING SOUTH SOUTHEAST AT 15 MPH. ANOTHER STORM WAS LOCATED ABOUT 8 MILES NORTHWEST OF STOKESDALE... MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE RURAL HALL... STANLEYVILLE... PFAFFTOWN... WALKERTOWN... WINSTON-SALEM... STOKESDALE... AND KERNERSVILLE. STRONG WIND GUSTS OVER 30 MPH...MARBLE SIZE HAIL... AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. ANYONE OUTDOORS ACROSS THE TRIAD AREA SHOULD KEEP A CLOSE WATCH ON THE SKY. MOVE INTO A SAFE SHELTER IMMEDIATELY AT THE FIRST SIGHT OF LIGHTNING OR THREATENING CLOUDS... OR AT THE FIRST SOUND OF THUNDER. GIH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 49 min |
| Jun 16, 7:59 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.